Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: RIGHT SCROTUM PAIN


 CARO - Tue Dec 05, 2006 9:47 pm

47Y/O,MALE, NO PAST HX OF SCROTUM PAIN. VASECTOMY 1.5 YRS AGO. 5 DAYS AGO FELT PAIN BACK OF R TESTICLE, DISCOMFORT ON R SIDE OF INGUINAL AREA, DISCOMFORT LOWER BACK. WENT TO MD IN A BOX 3 DAYS AGO WAS RX CIRPO. CBC NORMAL, URINALYSIS NORMAL. WHAT CAN I DO NEXT? UROLOGIST OFFICESAYS THEY don't HAVE AN APPT UNTIL FEB! HELP!
 Dr. Tamer Fouad - Wed Dec 06, 2006 5:12 pm

User avatar Hello,

There are many possible causes of testicular pain, these include: trauma or surgery; torsion of the testicles; infections such as epididymitis or orchitis; varicocele and hydrocele; referred pain from a kidney stone; an inguinal hernia or pelvic congestion. Pain can also be referred to the testicles from conditions such as ureteric stones or spinal pathology.

Both the testicle itself and the epididymis are prone to infection with microorganisms. Inflammation of the testicle is known as orchitis, and that of the epididymis as epididymitis. When both occur together, as they often do, the term is epididymo-orchitis. All cause pain in the area of the testicle, which is tender, swollen and hot to touch.

Antibiotic drugs most commonly used to treat bacterial orchitis or epididymitis include ciprofloxacin (Cipro), ceftriaxone (Ceftin), doxycycline (Vibramycin, Doryx), azithromycin (Zithromax), and trimethoprim and sulfamethoxazole combined (Bactrim, Septra).

Since you have been on it for only 3 days, wait till the antibiotics course ends. You should feel better by then. If you don't then you need a re-evaluation.

Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us